MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 DAVOL® FEMALE CATH KIT; FEMALE CATHETER KIT

C.R. BARD, INC. (COVINGTON) -1018233 DAVOL® FEMALE CATH KIT; FEMALE CATHETER KIT
Catalog Number 0035380
Medical Device Problem Codes Disconnection (1171); Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that catheter in the female catheter kit became dislodged from collection device when register nurse was inserting it and catheter itself was stuck in urinary meatus.When compared after to similar products, the other catheters were much more secure in collection device and harder to remove.When the nurses were obtaining urine via straight catheter, the urine collection kit came apart, and the catheter portion dislodged and became stuck in the patient.The provider staff was unable to remove the catheter, and the child was sent to the operating room for urology to remove.The children emergency center had 2 types of straight catheter kits.Upon examination, the type of kit used in this case easily fell apart, unlike the other kit they carry.They were removed from the unit to prevent further issues.Per additional clinical information received via email on 01nov2023, the nurse manager reported that the catheter device was being used on an 8-year-old male patient with chronic medical conditions experiencing lethargy, and there were concerns for urinary tract infection/sepsis.Prior to use, there were no device issues noted.During insertion, the catheter portion of the device fell out of the cap, and it could not be removed from the patient.The test tube portion was sent to the lab with the specimen for processing.The patient was unstable, and the catheter retained in the patient in the patient until or (operating room) removal the next day.It was additionally reported that the patient was being treated for sepsis with antibiotics.
 
Additional Manufacturer Narrative
The reported event was inconclusive since photo sample condition was poor.Visual evaluation of the returned photo sample noted three opened (without original packaging), female cath kit vials.Visual inspection of the photo sample noted the catheter was inserted into the vial and the cap spout the tip eye end of the catheter was protruding from the cap with both eyes exposed therefore this investigation is considered inconclusive since no sample was returned for further evaluation.A potential root cause for this failure mode could be ¿inlet port of the cap /catheter (fr.) thickness out of specification¿.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: ¿female cath kit with gloves and swabs instructions for use: 1.Open package and remove plastic wallet.2.Open plastic wallet and don gloves.3.Pull catheter out of tube to desired length.Lay tube in sterile field.4.Open lubricant and lubricate catheter.5.Open swab packet.Cleanse vaginal area.6.Proceed with catheterization.7.Pull catheter out of top; tighten cover and depress blue spout.8.Fill out label, place on centrifuge tube.Send to lab in normal manner.Important: 1.Use plastic wallet as sterile field.2.Pull catheter out of centrifuge tube to the proper length immediately after donning gloves.Note: if urine does not flow freely into the tube, the cap may need to be loosened slightly.Contents: 8 fr.Catheter in centrifuge tube.Povidone-iodine swabs.Vinyl gloves.Label.3 gm lubricant.Sterilized by ethylene oxide.Single use.Do not resterilize.Do not use if package is damaged.Not made with natural rubber latex.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.¿ h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
DAVOL® FEMALE CATH KIT
Common Device Name
FEMALE CATHETER KIT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key18159009
Report Number1018233-2023-08161
Device Sequence Number8045212
Product Code FFH
UDI-Device Identifier00801741045820
UDI-Public(01)00801741045820
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Catalogue Number0035380
Device Lot NumberNGHN3962
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2023
Supplement Date Received by Manufacturer01/23/2024
Initial Report FDA Received Date11/17/2023
Supplement Report FDA Received Date01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age8 YR
Patient SexMale
Patient Weight26 KG